Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Weakly holomorphic modular forms of half-integral weight with nonvanishing constant terms modulo $ \ell$

Author: D. Choi
Journal: Trans. Amer. Math. Soc. 361 (2009), 3817-3828
MSC (2000): Primary 11F11, 11F33
Published electronically: March 4, 2009
MathSciNet review: 2491901
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \ell$ be a prime and $ \lambda,j\geq 0$ be an integer. Suppose that $ f(z)=\sum_{n}a(n)q^n$ is a weakly holomorphic modular form of weight $ \lambda+\frac{1}{2}$ and that $ a(0)\not \equiv 0 \pmod{\ell}$. We prove that if the coefficients of $ f(z)$ are not ``well-distributed'' modulo $ \ell^j$, then

$\displaystyle \lambda=0$    or $\displaystyle 1 \pmod{\frac{\ell-1}{2}}.$

This implies that, under the additional restriction $ a(0)\not \equiv 0 \pmod{\ell}$, the following conjecture of Balog, Darmon and Ono is true: if the coefficients of a modular form of weight $ \lambda+\frac{1}{2}$ are almost (but not all) divisible by $ \ell$, then either $ \lambda\equiv 0\pmod{\frac{\ell-1}{2}}$ or $ \lambda\equiv 1 \pmod{\frac{\ell-1}{2}}$. We also prove that if $ \lambda \not \equiv 0$    and $ 1 \pmod{\frac{\ell-1}{2}},$ then there does not exist an integer $ \beta$, $ 0\leq \beta <\ell$, such that $ a(\ell n+ \beta)\equiv 0 \pmod{\ell}$ for every nonnegative integer $ n$. As an application, we study congruences for the values of the overpartition function.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 11F11, 11F33

Retrieve articles in all journals with MSC (2000): 11F11, 11F33

Additional Information

D. Choi
Affiliation: School of Liberal Arts and Sciences, Korea Aerospace University, 200-1, Hwajeon-dong, Goyang, Gyeonggi, 412-791, Korea

PII: S 0002-9947(09)04708-4
Received by editor(s): May 1, 2007
Received by editor(s) in revised form: August 15, 2007
Published electronically: March 4, 2009
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia